Hail, Union
- When
- April 5, 3:01 AM CST
- Where
- Union County, 0.9 mi NE of Lamberton
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.130, -92.660
Strong to severe thunderstorms formed around the base of the upper low that was spinning over Eastern Oklahoma and Western Arkansas across a surface boundary. Large hail occurred with the storms that developed across Southern Arkansas and Northern Louisiana.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Strong to severe thunderstorms formed around the base of the upper low that was spinning over Eastern Oklahoma and Western Arkansas across a surface boundary. Large hail occurred with the storms that developed across Southern Arkansas and Northern Louisiana.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 5, 1:48 AM CST, 1 hour 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 248 AM CDT THU APR 5 2012 .UPDATE... WILL UPDATE THE FORECAST TO INCLUDE THE TORNADO WATCH NUMBER 141. .DISCUSSION... CHANGED ZONES TO REFLECT THE TORNADO WATCH NUMBER 141 AND ADJUSTED SOME OF THE RAIN CHANCES REST OF TONIGHT. /06 && .PRELIMINARY POINT TEMPS/POPS... SHV 58 80 57 79 55 80 / 30 30 0 0 0 0 MLU 60 81 56 75 50 79 / 40 30 0 0 0 0 DEQ 51 76 53 74 49 76 / 20 30 0 0 0 0 TXK 54 77 55 74 51 77 / 30 30 0 0 0 0 ELD 56 79 54 74 47 78 / 30 30 0 0 0 0 TYR 56 79 57 79 57 80 / 30 20 0 0 0 0 GGG 57 79 55 79 55 80 / 30 20 0 0 0 0 LFK 59 83 57 82 57 83 / 20 30 0 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1210 PM CDT WED APR 4 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>012-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165-166-051100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-MCCURTAIN-BOWIE-FRANKLIN- TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1210 PM CDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS THE REGION...AS A STRONG UPPER LEVEL STORM SYSTEM BEGINS TO SHIFT EAST FROM OKLAHOMA INTO ARKANSAS. WHILE ORGANIZED SEVERE WEATHER IS NOT EXPECTED...SOME OF THESE STORMS COULD PRODUCE SMALL HAIL...WITH THE THUNDERSTORMS DIMINISHING FROM NORTHWEST TO SOUTHEAST THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. LAZ013-014-017>022-TXZ167-051100- JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL- LA SALLE-SABINE TX- 1210 PM CDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON AND EVENING OVER THE LOWER PORTIONS OF TOLEDO BEND COUNTRY INTO THE SOUTHERN SECTIONS OF NORTHCENTRAL LOUISIANA...AS AN UPPER LEVEL DISTURBANCE LIFTS NORTHEAST ACROSS THE REGION AHEAD OF A STRONG UPPER LEVEL STORM SYSTEM THAT WILL SHIFT EAST INTO ARKANSAS FROM OKLAHOMA. ISOLATED SEVERE THUNDERSTORMS CAN NOT BE RULED OUT...BUT WILL BE DEPENDENT ON THE EXTENT OF INSTABILITY THAT DOES DEVELOP LATE THIS AFTERNOON AND EVENING. SHOULD THESE THUNDERSTORMS DEVELOP...DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHCENTRAL LOUISIANA THURSDAY MORNING...ON THE SOUTH SIDE OF THE UPPER LEVEL STORM SYSTEM AS IT MOVES INTO THE MID SOUTH REGION. WHILE ORGANIZED SEVERE WEATHER IS NOT EXPECTED...SOME OF THESE STORMS COULD PRODUCE SMALL HAIL...WITH THIS THREAT DIMINISHING BY THURSDAY AFTERNOON WITH THE DEPARTURE OF THIS SYSTEM. NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO PERSONNEL...MAY BE NEEDED LATE THIS AFTERNOON AND EVENING OVER THE SOUTHERN SECTIONS OF NORTHCENTRAL LOUISIANA. 15
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
142 AM CDT THU APR 5 2012
ARZ070-TXZ096-097-109-111-112-050745-
BOWIE-CASS-MILLER-MORRIS-RED RIVER-TITUS-
142 AM CDT THU APR 5 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 245 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
MILLER...
IN NORTHEAST TEXAS...
MORRIS...RED RIVER...TITUS...CASS AND BOWIE...
INCLUDING THE FOLLOWING LOCATIONS...
BRIGHTSTAR...DODDRIDGE...FOUKE...GENOA...MANDEVILLE...RAVANNA...
TEXARKANA...ATLANTA...COOKVILLE...DALBY SPRINGS...DE KALB...
HOOKS...MAUD...NAPLES...NASH...NEW BOSTON...OMAHA...QUEEN
CITY...REDWATER...ROCKY BRANCH...SIMMS...US 259 AND I 30
INTERSECTION AND WAKE VILLAGE...
AT 139 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS 6 MILES SOUTHEAST OF WILKERSON...
NEAR DE KALB...AND NEW BOSTON AND MOVING EAST AT 45 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
06PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
158 AM CDT THU APR 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM FUNNEL CLOUD N RUSTON 32.53N 92.64W
04/05/2012 LINCOLN LA CO-OP OBSERVER
NORTH RUSTON BETWEEN HIGHWAYS 33 AND 167.
&&
MMAYEAUXSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
202 AM CDT THU APR 5 2012
LAZ005-013-014-050800-
JACKSON-LINCOLN-OUACHITA-
202 AM CDT THU APR 5 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 300 AM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
OUACHITA...LINCOLN AND JACKSON...
INCLUDING THE FOLLOWING LOCATIONS...
BROWNSVILLE-BAWCOMVILLE...CLAIBORNE...MONROE...RICHWOOD...SWARTZ
AND WEST MONROE...
AT 200 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF RUSTON...MOVING
EAST AT 35 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
05PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 AM CDT THU APR 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM HAIL DUBACH 32.70N 92.66W
04/05/2012 E1.00 INCH LINCOLN LA LAW ENFORCEMENT
&&
ASTEVENSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
259 AM CDT THU APR 5 2012
ARZ061-071>073-050900-
COLUMBIA-LAFAYETTE-NEVADA-UNION-
259 AM CDT THU APR 5 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 400 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
COLUMBIA...LAFAYETTE AND NEVADA...
IN SOUTH CENTRAL ARKANSAS...
UNION...
INCLUDING THE FOLLOWING LOCATIONS...
BUCKNER...BUSSEY...LEWISVILLE...MACEDONIA...MAGNOLIA...MCNEIL...
MOUNT HOLLY...SMITHLAND...STAMPS...VILLAGE AND WALDO...
AT 254 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 5 MILES SOUTH OF STAMPS...MOVING EAST
AT 35 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
05PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
401 AM CDT THU APR 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 AM HAIL 6 S EL DORADO 33.13N 92.66W
04/05/2012 E0.88 INCH UNION AR TRAINED SPOTTER
&&
ASTEVENSThe Shreveport radar (KSHV), 134 km away, was scanning. The volume nearest the first event began at 09:00 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, April 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 364554.